| Model Number |
1DLMCP201 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Seroma (2069)
| Date of Event |
04/12/2007
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2003 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2007 an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: adhesions, and removal of mesh.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2013: (b)(6), md.Office notes.Doing well, denies nausea, vomiting, diarrhea, constipation, melena.Has good appetite, denies unintentional weight loss or early satiety.Has gastroesophageal reflux disease about every other day.Weight 197 lbs, bmi 29.08.Impression/plan: diverticulosis coli, asymptomatic, history of nausea and vomiting, resolved, reflux every other day.(b)(6) 2014: [facility ni].(b)(6), md.Procedure report.Esophagogastroduodenoscopy.Indication: gastroesophageal reflux disease.Impression: small hiatal hernia.Gastritis.Duodenitis of the duodenal bulb.Prominent fold with ¿mosaic¿ appearing mucosa in the distal duodenal bulb, status post biopsy.(b)(6) 2014: (b)(6), md.Office notes.Follow up, egd (b)(6) 2014, had gastritis, small hiatal hernia present.He had duodenitis and inflamed fold with ¿mosaic¿ appearing mucosa.Biopsies, peptic duodenitis.Colonoscopy, small polyp removed from ascending colon, sigmoid colon and 4 from the rectum.Starting last week he began having diarrhea and lower mid abdominal pain.Diarrhea stopped yesterday, still having abdominal discomfort, denies fevers or chills.Weight 195 lbs, bmi 28.9.Abdomen; soft, area of firmness in the lower midabdomen, just behind a large scar.Mildly tender, nondistended.Positive bowel sounds.(b)(6) 2014: [facility ni].[provider ni].Radiology-ct abdomen/pelvis.Indication: abdominal pain.Comparison with (b)(6) 2010 study.Lung bases clear.No focal lesions within liver nor spleen.Gallbladder unremarkable.No abnormalities in region of pancreas.Kidneys are atrophic.Bilateral renal cysts present.Dense atherosclerotic calcification of aorta present.Unremarkable gas pattern without evidence of obstruction.Small left lower abdominal wall hernia containing opacified small bowel.No resulting obstruction.This hernia was present on prior study but was smaller.Much feces noted in sigmoid colon.9cm encapsulated fluid collection in anterior abdominal wall presumable secondary to prior hernia surgery that is stable since (b)(6) 2010.Slightly expansile body lesion involving t12 on right side laterally and extending posteriorly, stable since (b)(6) 2010.Impression: small left lower anterior abdominal wall hernia containing small bowel.No evidence of obstruction.Large encapsulated fluid collection consistent with prior anterior abdominal wall hernia appears stable.Dense atherosclerotic calcification of the aorta and its branches.(b)(6) 2014: (b)(6), md.Office notes.Doing well, abdominal pain resolved.Area of ¿fullness¿ behind his ventral incisional scar does cause some discomfort and pain intermittently.He is adamant that was obtained, and this apparently is a seroma.Exam: weight 200 lbs, bmi 29.52.Abdomen; soft, nontender, nondistended, positive bowel sounds, no hepatomegaly.Plan: refer general surgery to see if there is anything to offer him about the seroma.(b)(6) 2014: (b)(6) surgeons.(b)(6), md.Office notes.End-stage renal disease, status post repair of incisional hernia years ago likely with gore-tex dualmesh.At this point he¿s developed both recurrence and a fluid collection around the mesh.Has chronic pain associated with movement of abdominal wall deep to the fluid collection around the mesh.Had a recent ct by dr.(b)(6) which demonstrated recurrence right around the mesh.Exam: weight 198 lbs, bmi 29.23.Abdomen; recurrence is difficult to feel but he does have a mass effect in the central portion of the abdomen next to the mesh.Reviewed the ct which demonstrated both a recurrence just to the left of the mesh as well as a fluid collection and this is nearly spherical at this point.Impression/plan: recurrent complicated incisional hernia with fluid collection associated with previous mesh.The best plan and his situation would be mesh explantation which would leave a significant defect.For that reason i would recommend combining mesh explantation with posterior component separation repair of his hernia.I think that the chronic fluid collection associated with the mesh places him at high risk for infection especially with his hemodialysis.Discussed risks benefits and alternatives and he had an opportunity to ask questions.(b)(6) 2014: [facility ni].(b)(6), md.Discharge summary.Admission diagnosis: hernia.Was admitted for component separation repair of a complex recurrent incisional hernia and explantation of gore-tex dualmesh.Underwent above procedures and made an uneventful postoperative recovery with the exception of a mild ileus which resolved over a period of 3-4 days.Initially he had some abdominal distention, improved with bowel rest.Drain was discontinued when the output reached less than 30 ml a day.Nephrology was consulted for dialysis management.By (b)(6) is tolerating renal diet, discharged home the following day after both drains discontinued.No strenuous activity or heavy lifting greater than 20 pounds for 45 days.Keep wound clean and dry for 24 hours then may shower briefly, no swimming or baths for 10 days.(b)(6) 2014: (b)(6) surgeons.(b)(6), md.Office notes.Abdomen somewhat full, may have a seroma, wound looks good, we¿ll removed staples today and send for ct.Weight 181, bmi 24.55.(b)(6) 2014: (b)(6) surgeons.(b)(6), md.Office notes.Seroma much smaller, wound ok, see next week to pull drain.Weight 186 lbs, bmi 25.31.(b)(6) 2014: (b)(6), md.Office notes.Follow up, doing well.Underwent repair of incisional hernia and drainage of seroma.Denies nausea, vomiting, diarrhea, constipation, reflux, dysphagia.Appetite is good, states appetite was poor during hospitalization and he lost weight, has improved and is gaining weight back.Medical history: appendectomy, hernia repair, component separation repair of recurrent incisional hernia.Exam: weight 186 lbs, bmi 25.22.Abdomen; soft, nontender, nondistended, positive bowel sounds, no hepatomegaly.Wbc 4.3 ((b)(6) 2014), culture (b)(6) 2014 3+ staphylococcus epidermis, isolated from broth only, gram stain, no organisms seen.Impression: diverticulosis coli-asymptomatic, internal hemorrhoids, asymptomatic, history of nausea and vomiting, resolved, history of colon polyps-mixture of tubular adenomas and hyperplastic polyps, gastroesophageal reflux disease every other day, no dysphagia, resolved, gastritis-helicobacter pylori negative, abdominal pain-lower midabdomen, area of ¿fullness¿ on palpation just behind a large midline scar, findings on ct discussed with dr.Gray and is apparently a seroma.Plan: lifestyle modifications regarding reflux discussed, follow up 6 months.(b)(6) 2016: [facility ni].(b)(6), do.Emergency department visit.Left flank pain, onset yesterday while on dialysis.Impression: flank pain, acute urinary tract infection, end-stage renal disease on hemodialysis.(b)(6) 2016: [facility ni].(b)(6), md.Radiology-ct abdomen/pelvis.Indication: pain.Findings: four-chamber cardiomegaly.Solid organs of upper abdomen grossly normal.Small left adrenal adenoma as likely unchanged.Bilateral kidneys atrophic with innumerable cysts and scattered calcification.Scattered colonic diverticula, few prominent loops of small bowel within the left upper quadrant transitioning to normal caliber small bowel.Dense plaquing lung the arch and branch vessels.Prostate gland nonenlarged.Small seroma along the intra-abdominal wall, markedly improved and compared with interval study measuring 4.9 x 1.5 cm.(b)(6) 2016: [facility ni].(b)(6), md.Admission note.Right flank pain, nausea, vomiting.Pain is persistent, sharp, nonradiating.Known history of end-stage renal disease on dialysis.Ct abdomen showed heterogeneous lobulated right renal enlargement as well as complex lesions or masses suspicious for possible right renal cell carcinoma; bilateral, mild ascites.Impression/plan: tenderness secondary to possible renal mass, put on iv and by mouth pain medication.Renal mass-suspicious for cancer, consult oncology, end-stage renal disease, consult nephrology, hypertension, continue home medication, metabolic bone disease, continue home medication.(b)(6) 2016: [facility ni].(b)(6), md.Discharge summary.Diagnosis: perinephric hematoma.Presented with flank pain, imaging showed renal mass.Multiple consultations obtained, further imaging showed what appeared to be a subcapsularperinephric hematoma thought to represent a hemorrhagic cyst.Non-operative management recommended.Discharge home with outpatient follow up.(b)(6) 2019: (b)(6), md.Office notes.Follow up after colonoscopy.Five polyps removed, hyperplastic.Medical history: asthma, coronary artery disease, prostate cancer, diverticulosis, duodenitis, end stage renal disease on dialysis, hiatal hernia, hyperlipidemia, hypertension, status post cabg x 2, appendectomy, prostatectomy.Medications: aspirin.Social history: smoked cigars, 2 per day x 2 years, quit (b)(6) 2015.Weight 194 lbs, bmi 26.31.Impression: diverticulosis, colon polyps, gastroesophageal disease resolved, abdominal pain-lower midabdomen, area of ¿fullness¿ on palpation just behind midline scar, findings on ct discussed with dr.Gray in the past was apparently a seroma, no longer palpable, currently resolved.Plan: follow up 6 months, repeat colonoscopy 3 years.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: [missing records: records for the prior ventral hernia repair ¿utilizing marlex mesh¿ was not provided.] (b)(6) 2003: (b)(6) hospital.(b)(6).Operative report.Preoperative diagnosis: multiple ventral hernias- recurrent status post previous ventral hernia repair utilizing marlex mesh.Postoperative diagnosis: multiple ventral hernias- recurrent status post previous ventral hernia repair utilizing marlex mesh.Significant and dense adhesions.Procedure: extensive lysis of adhesions.Laparoscopic ventral incision of the ventral recurrent ventral hernia repair utilizing gore dual mesh patch.Procedure in detail: ¿the patient was preopped and brought to the operating room and placed on the operating table in the supine position.After appropriate general anesthesia had been obtained the abdomen was prepped with betadine scrub and betadine solution and carefully draped in a sterile manner.Once this was done we made an incision in the right upper quadrant, which was the area of the abdomen that had not been entered before.We carefully dissected down through the skin and subcutaneous tissue all the way down to the peritoneal.Zero vicryl was placed on either side of the fascia.The peritoneum was opened under direct vision.A hassan trocar was placed.C02 was insufflated into the abdomen until we had a pneumoperitoneum.We found that the right lower quadrant was clear, therefore we placed a second trocar down the right lower quadrant.This was a 5 trocar.Subsequently we were able to place, we had to place total of six trocars, five #5 trocars and one #10 trocar.We had to move the scope around multiple times to be able to get appropriate vantage on the adhesions because they were very dense and very difficult to dissect.It took nearly two hours to dissect all the adhesions off the interior abdominal wall.Bleeding was controlled with electrocautery.Finally after we had cleared the anterior abdominal wall, we had total of four relatively large defects right along the midline.These were mostly at the sight were the stitches went through the abdominal wall on either side of the midline.The mesh was present in the midline and did not appear to be disrupted.Once we had everything completely dissected out we then proceeded to measure appropriately.We took a 15 x 19 cm dual mesh patch and placed stitches at four corners, top, bottom side-to-side and carefully placed it within the abdomen through the #10 trocar sight.Once we were in the abdomen we used the suture passer needle to be able to grasp the sutures that were placed and pull them through the abdominal wall and got a nice coverage of the ventral hernias from the inside.After this was done we very carefully reduced the pressure of the abdomen and then tied the mesh into place.At this point we then used the tacker to tack around the edges very nicely until we had a nice complete seal.We used several tacks within the midportion of the patch in order to be able to attach it to the abdominal wall so it would not slide around.At the end of the procedure, we examined all of the trocar sights and the whole abdomen for signs of bleeding and no significant bleeding could be identified.Each of the trocars were removed in turn and carefully observed and there was no significant bleeding.We did remove the hassan trocar and repaired the defect in the abdominal wall with interrupted 0 prolene sutures, 4-0 vicryl was used on the subcutaneous tissue and the skin was closed with 5-0 vicryl subcuticular stitches.The patient tolerated the procedure well.There were no specific intraoperative complications.Sponge, lap, instrument and needle counts were correct time two.The patient at this point was then awakened and sent to the recovery room in good condition for recovery.¿ (b)(6) 2003: (b)(6) hospital.Implant sticker.Intraoperative implant: dualmesh plus antimicrobial.Lot: 02200779.Item: 1dlmcp201.The records confirm a gore® dualmesh® plus biomaterial (1dlmcp201/02200779) was implanted during the procedure.Records between 08/29/03 and 08/30/06 were not provided.(b)(6) 2006: (b)(6) hospital.[illegible signature].Progress notes [handwritten].Afebrile.Doing well.Hasn't had bowel movement.Wants to have laxative before discharge.Wounds ok.Will discharge home after fleet enema.Records between 08/30/06 and 06/11/14 were not provided.(b)(6) 2014: (b)(6) hospital.(b)(6), md.Procedure note.Diagnosis: recurrent incisional hernia.Gore-tex dual mesh with surrounding fluid collection.Procedures: exploratory laparotomy with extensive lysis of adhesions difficult procedure.Bilateral myofascial advancement flap component separation repair of recurrent multipart tight incisional hernia.Implantation of zenapro mesh.Explantation of gore-tex dualmesh.Resection of perianal mass fluid collection with calcified capsule.Asst.[assistant]: dr.Jeremy simpler.Anesthesia: gen.[general].Specimens: none.Findings: calcified cavity filled with proteinaceous exudate and seromatous surrounding the gore-tex dualmesh.The cavity was just beneath the mesh and was walled off.There was no bowel associated with the mesh.The patient had multiple areas of recurrence and essentially a swiss cheese type defect with recurrences laterally and inferiorly.Estimated blood loss: 100 ml.Indications: the patient has multiple recurrent areas of hernia around a complicated incision with a calcified cavity with seromatous surrounding the old gore-tex mesh.He has a significant diastasis recti and has a voluminous abdomen with very thin attenuated fascia.Procedure details: ¿patient was taken to the operating room placed in supine position after adequate general anesthesia the abdomen was prepped and draped in sterile fashion.A midline incision was made with a knife and carried down to the subcutaneous tissue whereupon the fascia was encountered.The fascia was very thin and i divided the fascia to expose gore-tex mesh.I made a small defect in the mesh and entered the seroma cavity.The seromatous cavity fluid was suctioned and sent for gram stain which was negative.It was also sent for culture.Next the mesh was explanted with a very laborious tedious dissection dissecting the mesh off the posterior surface of the calcified cavity and dissecting the cavity away from the fascia which was very attenuated thinned out and in certain places nonexistent.At the conclusion of resecting this large cavity there was a large defect and i felt like component separation was the only realistic way to repair this defect.Extensive lysis of adhesions between the small bowel colon mesentery omentum and intra-abdominal wall was undertaken to fully expose the degree of hernia defect.Therefore the posterior sheath was separated from the rectus muscle on both sides and dissection proceeded laterally dissecting the posterior sheath and transversalis muscle and fascia off of the internal oblique muscle.This was done on both sides forming a myofascial advancement flap and the posterior sheath was closed with interrupted 0 vicryl first ensuring that all laps were out of the abdomen.Next, a large piece of zenapro mesh was sewn into place in that retrorectus space with 0 prolene.The rectus muscles and anterior rectus fascia was incised over the mesh after irrigating with #1 double loop pds x2.Some excess skin was excised to uncomplicated closure and 2 19 french blake drains were placed under each skin flap.The flaps had to be raised with cautery to better delineate the fascia prior to performing the component separation repair.The drains were sewn into place with 3-0 nylon.The wound was closed with 2-0 vicryl and staples.¿ [missing records: a culture report detailing analysis of the specimens collected during the (b)(6) 2014 procedure was not provided.] [missing records: a pathology report detailing analysis of the device removed during the (b)(6) 2014 procedure was not provided.] (b)(6) 2014: (b)(6) hospital.(b)(6), md.Procedure report.Ultrasound drainage with catheter; peritoneal/retroperitoneal.History: seroma complicating abdominal procedure.Utilizing maximum sterile barrier, local anesthesia and ultrasound guidance, a 20-gauge needle was advanced into and anterior abdominal wall fluid collection.A guidewire was inserted and a sample of the fluid was sent to the laboratory.The subcutaneous tract was dilated two 14 french.A 14 french, self retaining multiside hole catheter was advanced into the collection and was secured to the skin.Approximately 800 ml of bloody fluid was aspirated until dry.The catheter was secured to this skin and was connected to suction drainage.Impression: a large lumen drain was inserted into an anterior abdominal wall fluid collection percutaneously utilizing ultrasound guidance.[missing records: a culture report detailing analysis of the specimens collected during the (b)(6) 2014 procedure was not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that gore® dualmesh® plus biomaterial for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2007: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnosis: multiply-recurrent incisional hernia.Postoperative diagnosis: same.Procedure: open incisional hernia repair with mesh, multiply-recurrent.Lysis of adhesions.Anesthesia: general.Estimated blood loss: 5 cc.Findings: the patient had a complex multipartite recurrence of his incisional hernia repair.He had been fixed with laparoscopic mesh in the past and this was visible medially.There was an additional piece of prolene mesh inferiorly and then the native fascia cephalad and lateral.There were diffuse adhesions involved in this hernia sac that had to be lysed to develop a preperitoneal plane to place the mesh.Specimens: none.Indications: the patient is a 51-year-old male with a multiply-recurrent incisional hernia.The last repair was several years ago via a laparoscopic technique by dr.Spencer.Procedure in detail: ¿the patient was taken to the operating room, placed in the supine position and after adequate general anesthesia the abdomen was prepped and draped in sterile fashion.The hernia defect was located in the right upper abdomen and a transverse incision was made directly over the defect.Dissection proceeded through the subcutaneous tissue and scarpa¿s fascia, dissecting an obvious sac away from the native fascia, which was more cephalad and lateral.Dissection deeper encountered an old piece of prolene mesh inferior and medial and then more medial was the laparoscopic mesh.A preperitoneal plane was developed sharply in the fascia and old mesh was mobilized.A 3 x 3 cm piece of prolene mesh was sewn retrofascially with interrupted ethibond and the wound was irrigated and closed with interrupted ethibond on the old mesh and fascial level, 3-0 vicryl and 4-0 monocryl.¼% marcaine was used for postoperative pain control.The patient tolerated the procedure well.¿ (b)(6) 2007: (b)(6)hospital system.Implant record.Prolene mesh.Ethicon, inc.(b)(6) 2014: (b)(6) hospital.Implant record.Zenapro hernia mesh.(b)(6) 2014: (b)(6) hospital lab.(b)(6) md.Pathology report.Case: (b)(4) specimen: soft tissue, other, explanted mesh.Gross and microscopic diagnosis: soft tissue and mesh, excision: fibroadipose tissue with chronic inflammation.Foreign material with calcification, consistent with mesh.Clinical information: recurrent incisional hernia.Gross description: the specimen is labeled ¿hernia, site unspecified, explanted mesh¿.The specimen is received in fixative with the patient¿s name and consists of three portions of tan-yellow material, the lateral aspects of which have surgical staples.The largest measures 14.8 x 7.2 x 3.2 cm.The surfaces are irregular.Representative sections are taken of each portion and the remainder is saved.Records span 08/29/03 to 02/22/19.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated investigation conclusions: d17: appropriate code/term not available for ¿withdrawn complaint¿ h6: health effect impact code: f1903: device explantation h6: medical device component: g04088: membrane this claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.No further investigation is required at this time.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient code (1695) was reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: ¿ the known medical records span (b)(6) 2003 through (b)(6) 2019 and not all records received in this time span are relevant to the gore® dualmesh® plus biomaterial.¿ records between (b)(6) 2003 through (b)(6) 2007 were not provided.Patient information: medical history: ¿ smoking - (b)(6) 2019: ¿smoked cigars, 2 per day x 2 years, quit (b)(6) 2015¿ ¿ weight - (b)(6 2013: 197 lbs., bmi 29.08 - (b)(6) 2014:195 lbs., bmi 28.9 - (b)(6) 2014: 200 lbs., bmi 29.52 - (b)(6) 2014: 181 lbs., bmi 24.55 - (b)(6) 2014:186 lbs., bmi 25.31 - (b)(6) 2014: 186 lbs., bmi 25.22 - (b)(6) 2019: 194 lbs., bmi 26.31 ¿ asthma ¿ coronary artery disease [cad] ¿ hypertension [htn] ¿ diverticulosis ¿ gastroesophageal reflux disease [gerd] ¿ (b)(6) 2003: multiple ventral hernias-recurrent status post previous ventral hernia repair using marlex mesh.Significant and dense adhesions.¿ (b)(6) 2017: multiply-recurrent incisional hernia ¿ (b)(6) 2014: small hiatal hernia ¿ (b)(6) 2014: colon polyps ¿ (b)(6) 2014: small left lower abdominal wall hernia containing opacified small bowel.Large encapsulated fluid collection consistent with prior anterior abdominal wall hernia.¿ (b)(6) 2014: chronic pain associated with movement of abdominal wall deep to the fluid collection around the mesh.¿ (b)(6) 2014: recurrent incisional hernia.Gore-tex dual mesh with surrounding fluid collection.¿ (b)(6) 2016: small seroma along intra-abdominal wall ¿ (b)(6) 2016: perinephric hematoma, hemorrhagic cyst surgical procedures: ¿ unknown date: previous ventral hernia repair utilizing marlex mesh ¿ (b)(6) 2003: extensive lysis of adhesions.Laparoscopic ventral incision of the ventral recurrent ventral hernia repair utilizing gore dual mesh patch.Implant: gore® dualmesh® plus biomaterial.¿ (b)(6) 2007: open incisional hernia repair with mesh, multiply-recurrent.Lysis of adhesions.Implant: prolene mesh.¿ (b)(6) 2014: exploratory laparotomy with extensive lysis of adhesions.Bilateral myofascial advancement flap component separation repair of recurrent multipart tight incisional hernia.Implantation of zenapro mesh.Explantation of gore-tex dualmesh.Resection of perianal mass fluid collection with calcified capsule.Significant diastasis recti and a voluminous abdomen with very thin attenuated fascia.Implant: zenapro mesh.¿ (b)(6) 2014: ultrasound guided drainage of seroma; approximately 800 ml of bloody fluid aspirated.Drain placement.¿ appendectomy ¿ (b)(6) 2019: status post coronary artery bypass graft [cabg] x2, prostatectomy.Implant preoperative complaints: ¿ (b)(6) 2003: ¿preoperative diagnosis: multiple ventral hernias- recurrent status post previous ventral hernia repair utilizing marlex mesh.¿ implant procedure: extensive lysis of adhesions.Laparoscopic ventral incision of the ventral recurrent ventral hernia repair utilizing gore dual mesh patch.[implant: gore® dualmesh® plus biomaterial, (b)(6)/02200779, 15cm x 19cm x 2mm thick, oval.] implant date: (b)(6) 2003 ¿ wound classification: unknown ¿ findings: ¿postoperative diagnosis: multiple ventral hernias- recurrent status post previous ventral hernia repair utilizing marlex mesh.¿ ¿ description of hernia being treated: ¿once this was done we made an incision in the right upper quadrant, which was the area of the abdomen that had not been entered before.We carefully dissected down through the skin and subcutaneous tissue all the way down to the peritoneal.0 vicryl was placed on either side of the fascia.The peritoneum was opened under direct vision.A hassan trocar was placed.C02 was insufflated into the abdomen until we had a pneumoperitoneum.We found that the right lower quadrant was clear, therefore we placed a second trocar down the right lower quadrant.This was a 5 trocar.Subsequently we were able to place, [sic] we had to place total of six trocars, five #5 trocars and one #10 trocar.We had to move the scope around multiple times to be able to get appropriate vantage on the adhesions because they were very dense and very difficult to dissect.It took nearly two hours to dissect all the adhesions off the interior abdominal wall.Bleeding was controlled with electrocautery.Finally after we had cleared the anterior abdominal wall, we had total of four relatively large defects right along the midline.These were mostly at the sight were [sic] the stitches went through the abdominal wall on either side of the midline.The mesh was present in the midline and did not appear to be disrupted.Once we had everything completely dissected out we then proceeded to measure appropriately.¿ ¿ implant size and fixation: ¿we took a 15 x 19 cm dual mesh patch and placed stitches at four corners, top, bottom side-to-side and carefully placed it within the abdomen through the #10 trocar sight.Once we were in the abdomen we used the suture passer needle to be able to grasp the sutures that were placed and pull them through the abdominal wall and got a nice coverage of the ventral hernias from the inside.After this was done we very carefully reduced the pressure of the abdomen and then tied the mesh into place.At this point we then used the tacker to tack around the edges very nicely until we had a nice complete seal.We used several tacks within the midportion of the patch in order to be able to attach it to the abdominal wall so it would not slide around.At the end of the procedure, we examined all of the trocar sights and the whole abdomen for signs of bleeding and no significant bleeding could be identified.Each of the trocars were removed in turn and carefully observed and there was no significant bleeding.We did remove the hassan trocar and repaired the defect in the abdominal wall with interrupted 0 prolene sutures, 4-0 vicryl was used on the subcutaneous tissue and the skin was closed with 5-0 vicryl subcuticular stitches.¿ ¿ (b)(6) 2003: ¿wounds ok.¿ revision preoperative complaints: ¿ (b)(6) 2007: ¿indications: the patient is a 51-year-old male with a multiply-recurrent incisional hernia.The last repair was several years ago via a laparoscopic technique.¿ revision procedure: open incisional hernia repair with mesh, multiply-recurrent.Lysis of adhesions.[implant: prolene mesh.] revision date: (b)(6) 2007 ¿ wound classification: unknown ¿ findings: ¿the patient had a complex multipartite recurrence of his incisional hernia repair.He had been fixed with laparoscopic mesh in the past and this was visible medially.There was an additional piece of prolene mesh inferiorly and then the native fascia cephalad and lateral.There were diffuse adhesions involved in this hernia sac that had to be lysed to develop a preperitoneal plane to place the mesh.¿ ¿ operative report: ¿the hernia defect was located in the right upper abdomen and a transverse incision was made directly over the defect.Dissection proceeded through the subcutaneous tissue and scarpa¿s fascia, dissecting an obvious sac away from the native fascia, which was more cephalad and lateral.Dissection deeper encountered an old piece of prolene mesh inferior and medial and then more medial was the laparoscopic mesh.A preperitoneal plane was developed sharply in the fascia and old mesh was mobilized.A 3 x 3 cm piece of prolene mesh was sewn retrofascially with interrupted ethibond and the wound was irrigated and closed with interrupted ethibond on the old mesh and fascial level, 3-0 vicryl and 4-0 monocryl.¿ ¿ [pathology for specimens removed during the (b)(6) 2007 procedure was not provided.] relevant medical information: ¿ (b)(6) 2014: esophagogastroduodenoscopy: ¿indication: gastroesophageal reflux disease.Impression: small hiatal hernia.Gastritis.Duodenitis of the duodenal bulb.Prominent fold with ¿mosaic¿ appearing mucosa in the distal duodenal bulb, status post biopsy.¿ ¿ (b)(6) 2014: ¿starting last week he began having diarrhea and lower mid abdominal pain.Diarrhea stopped yesterday, still having abdominal discomfort, denies fevers or chills.Abdomen; soft, area of firmness in the lower midabdomen, just behind a large scar.Mildly tender, nondistended.¿ ¿ (b)(6) 2014: ct abdomen/pelvis: ¿indication: abdominal pain.¿ ¿impression: small left lower anterior abdominal wall hernia containing small bowel.¿ ¿large encapsulated fluid collection consistent with prior anterior abdominal wall hernia appears stable.¿ ¿ (b)(6) 2014: ¿area of ¿fullness¿ behind his ventral incisional scar does cause some discomfort and pain intermittently.He is adamant that was obtained, and this apparently is a seroma.¿ ¿ (b)(6) 2014: ¿status post repair of incisional hernia years ago likely with gore-tex dualmesh.At this point he¿s developed both recurrence and a fluid collection around the mesh.Has chronic pain associated with movement of abdominal wall deep to the fluid collection around the mesh.Had a recent ct by dr.(b)(6) which demonstrated recurrence right around the mesh.¿ ¿abdomen: recurrence is difficult to feel but he does have a mass effect in the central portion of the abdomen next to the mesh.Reviewed the ct which demonstrated both a recurrence just to the left of the mesh as well as a fluid collection and this is nearly spherical at this point.Impression/plan: recurrent complicated incisional hernia with fluid collection associated with previous mesh.The best plan and his situation would be mesh explantation which would leave a significant defect.For that reason i would recommend combining mesh explantation with posterior component separation repair of his hernia.¿ explant preoperative complaints: ¿ (b)(6) 2014: ¿indications: the patient has multiple recurrent areas of hernia around a complicated incision with a calcified cavity with seromatous surrounding the old gore-tex mesh.He has a significant diastasis rectus and has a voluminous abdomen with very thin attenuated fascia.¿ explant procedure: exploratory laparotomy with extensive lysis of adhesions difficult procedure.Bilateral myofascial advancement flap component separation repair of recurrent multipart tight incisional hernia.Implantation of zenapro mesh.Explantation of gore-tex dualmesh.Resection of perianal mass fluid collection with calcified capsule.[implant: zenapro mesh.] explant date: (b)(6) 2014 [hospitalization dates (b)(6) 2014] ¿ wound classification: unknown ¿ findings: ¿calcified cavity filled with proteinaceous exudate and seromatous surrounding the gore-tex dualmesh.The cavity was just beneath the mesh and was walled off.There was no bowel associated with the mesh.The patient had multiple areas of recurrence and essentially a swiss cheese type defect with recurrences laterally and inferiorly.¿ ¿ operative report: ¿a midline incision was made with a knife and carried down to the subcutaneous tissue whereupon the fascia was encountered.The fascia was very thin and i divided the fascia to expose gore-tex mesh.I made a small defect in the mesh and entered the seroma cavity.The seromatous cavity fluid was suctioned and sent for gram stain which was negative.It was also sent for culture.Next the mesh was explanted with a very laborious tedious dissection dissecting the mesh off the posterior surface of the calcified cavity and dissecting the cavity away from the fascia which was very attenuated thinned out and in certain places nonexistent.At the conclusion of resecting this large cavity there was a large defect and i felt like component separation was the only realistic way to repair this defect.Extensive lysis of adhesions between the small bowel colon mesentery omentum and intra-abdominal wall was undertaken to fully expose the degree of hernia defect.Therefore the posterior sheath was separated from the rectus muscle on both sides and dissection proceeded laterally dissecting the posterior sheath and transversalis muscle and fascia off of the internal oblique muscle.This was done on both sides forming a myofascial advancement flap and the posterior sheath was closed with interrupted 0 vicryl first ensuring that all laps were out of the abdomen.Next, a large piece of zenapro mesh was sewn into place in that retrorectus space with 0 prolene.The rectus muscles and anterior rectus fascia was incised over the mesh after irrigating with #1 double loop pds x2.Some excess skin was excised to uncomplicated closure and 2 19 french blake drains were placed under each skin flap.The flaps had to be raised with cautery to better delineate the fascia prior to performing the component separation repair.The drains were sewn into place with 3-0 nylon.The wound was closed with 2-0 vicryl and staples.¿ ¿ (b)(6) 2014: pathology - ¿gross and microscopic diagnosis: soft tissue and mesh, excision: fibroadipose tissue with chronic inflammation.Foreign material with calcification, consistent with mesh.¿ - ¿gross description: the specimen is labeled ¿hernia, site unspecified, explanted mesh¿.The specimen is received in fixative with the patient¿s name and consists of three portions of tan-yellow material, the lateral aspects of which have surgical staples.The largest measures 14.8 x 7.2 x 3.2 cm.The surfaces are irregular.¿ ¿ (b)(6) 2014: discharge summary: ¿no strenuous activity or heavy lifting greater than 20 pounds for 45 days.¿ conclusion: it should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 02200779 additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.